Alert archive / Massachusetts / Wind Advisories in 2025
Wind Advisory 17, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind advisory at Nov 5, 2025, 11:52 AM EST for 13 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at Nov 5, 2025, 10:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2025, 11:52 AM EST (16:52 UTC)
- In effect from
- Nov 5, 2025, 10:00 PM EST
- Expired
- Nov 6, 2025, 4:57 AM EST
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 26 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2099 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973 WWUS71 KBOX 051652 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 1152 AM EST Wed Nov 5 2025 RIZ008-060900- /O.UPG.KBOX.HW.A.0003.251106T0300Z-251106T1300Z/ /O.EXA.KBOX.HW.W.0004.251106T0300Z-251106T1300Z/ Block Island RI- Including the cities of New Shoreham 1152 AM EST Wed Nov 5 2025 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EST THURSDAY... * WHAT...West winds 30 to 35 mph with gusts up to 60 mph expected. * WHERE...Block Island RI. * WHEN...From 10 PM this evening to 8 AM EST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MAZ002-008-009-060900- /O.CON.KBOX.HW.W.0004.251106T0000Z-251106T1300Z/ Western Franklin MA-Western Hampshire MA-Western Hampden MA- Including the cities of Chesterfield, Charlemont, and Blandford 1152 AM EST Wed Nov 5 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Western Franklin MA, Western Hampden MA, and Western Hampshire MA Counties. * WHEN...From 7 PM this evening to 8 AM EST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ MAZ022>024-060900- /O.CON.KBOX.HW.W.0004.251106T0300Z-251106T1300Z/ Barnstable MA-Dukes MA-Nantucket MA- Including the cities of Provincetown, Nantucket, Chatham, Falmouth, and Vineyard Haven 1152 AM EST Wed Nov 5 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Barnstable MA, Dukes MA, and Nantucket MA Counties. * WHEN...From 10 PM this evening to 8 AM EST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CTZ002>004-MAZ003>007-010>021-026-RIZ001>007-060900- /O.UPG.KBOX.HW.A.0003.251106T0300Z-251106T1300Z/ /O.NEW.KBOX.WI.Y.0017.251106T0300Z-251106T1300Z/ Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-Western Essex MA-Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA-Northwest Providence RI-Southeast Providence RI- Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Including the cities of Barre, Lowell, Worcester, Cambridge, Orange, Hartford, Foxborough, Putnam, West Warwick, New Bedford, Narragansett, Gloucester, Quincy, Bristol, Northampton, Plymouth, Milford, Warwick, Union, Smithfield, Springfield, Mattapoisett, Taunton, Norwood, Providence, Vernon, East Greenwich, Boston, Fitchburg, Westerly, Brockton, Fall River, Newport, West Greenwich, Willimantic, Amherst, Lawrence, Coventry, Ayer, Windsor Locks, Foster, Greenfield, and Framingham 1152 AM EST Wed Nov 5 2025 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of northern Connecticut, central, eastern, northeastern, southeastern, and western Massachusetts, and northern and southern Rhode Island. * WHEN...From 10 PM this evening to 8 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/box
3 follow-up statements
619 WWUS71 KBOX 060701 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 201 AM EST Thu Nov 6 2025 MAZ022>024-RIZ008-061300- /O.CAN.KBOX.HW.W.0004.000000T0000Z-251106T1300Z/ /O.EXA.KBOX.WI.Y.0017.000000T0000Z-251106T1300Z/ Barnstable MA-Dukes MA-Nantucket MA-Block Island RI- Including the cities of New Shoreham, Vineyard Haven, Falmouth, Provincetown, Chatham, and Nantucket 201 AM EST Thu Nov 6 2025 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Cape Cod, Martha's Vineyard, Nantucket and Block Island. * WHEN...Until 8 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MAZ002-008-009-061300- /O.CON.KBOX.HW.W.0004.000000T0000Z-251106T1300Z/ Western Franklin MA-Western Hampshire MA-Western Hampden MA- Including the cities of Charlemont, Chesterfield, and Blandford 201 AM EST Thu Nov 6 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...The eastern slopes of the Berkshires. * WHEN...Until 8 AM EST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CTZ002>004-MAZ003>007-010>021-026-RIZ001>007-061300- /O.CON.KBOX.WI.Y.0017.000000T0000Z-251106T1300Z/ Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-Western Essex MA-Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA-Northwest Providence RI-Southeast Providence RI- Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Including the cities of Springfield, New Bedford, West Greenwich, Coventry, Newport, Lowell, Cambridge, Union, Greenfield, Milford, Taunton, Worcester, Westerly, Lawrence, Foster, Amherst, Providence, Warwick, Framingham, Brockton, Plymouth, Windsor Locks, Quincy, Vernon, Narragansett, Fitchburg, Orange, Norwood, Mattapoisett, Smithfield, Northampton, Foxborough, Ayer, Barre, Hartford, Putnam, East Greenwich, Bristol, Willimantic, Fall River, Boston, West Warwick, and Gloucester 201 AM EST Thu Nov 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Northern Connecticut, Rhode Island, and much of Massachusetts. * WHEN...Until 8 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/box Loconto
447 WWUS71 KBOX 060750 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 250 AM EST Thu Nov 6 2025 MAZ002-008-009-061300- /O.CAN.KBOX.HW.W.0004.000000T0000Z-251106T1300Z/ /O.EXA.KBOX.WI.Y.0017.000000T0000Z-251106T1300Z/ Western Franklin MA-Western Hampshire MA-Western Hampden MA- Including the cities of Charlemont, Chesterfield, and Blandford 250 AM EST Thu Nov 6 2025 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...The eastern slopes of the Berkshires. * WHEN...Until 8 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CTZ002>004-MAZ003>007-010>024-026-RIZ001>008-061300- /O.CON.KBOX.WI.Y.0017.000000T0000Z-251106T1300Z/ Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-Western Essex MA-Eastern Essex MA-Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA-Northwest Providence RI-Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI- Including the cities of Springfield, New Bedford, West Greenwich, Coventry, Newport, Lowell, Cambridge, Union, Greenfield, Milford, Taunton, Falmouth, Provincetown, Worcester, Westerly, Lawrence, Foster, Amherst, Providence, Warwick, Framingham, Brockton, Plymouth, Windsor Locks, Quincy, Vernon, Nantucket, Narragansett, Fitchburg, New Shoreham, Orange, Norwood, Mattapoisett, Smithfield, Northampton, Foxborough, Ayer, Barre, Hartford, Putnam, East Greenwich, Vineyard Haven, Bristol, Willimantic, Fall River, Chatham, Boston, West Warwick, and Gloucester 250 AM EST Thu Nov 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Much of Southern New England. * WHEN...Until 8 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and some power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/box Loconto
372 WWUS71 KBOX 060957 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Boston/Norton MA 457 AM EST Thu Nov 6 2025 CTZ002>004-MAZ002>024-026-RIZ001>008-061100- /O.CAN.KBOX.WI.Y.0017.000000T0000Z-251106T1300Z/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-Western Essex MA-Eastern Essex MA-Western Hampshire MA-Western Hampden MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA-Northwest Providence RI-Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI- Including the cities of Springfield, New Bedford, West Greenwich, Coventry, Newport, Lowell, Cambridge, Union, Greenfield, Milford, Taunton, Falmouth, Provincetown, Worcester, Westerly, Lawrence, Foster, Amherst, Providence, Warwick, Framingham, Brockton, Plymouth, Blandford, Windsor Locks, Quincy, Vernon, Nantucket, Narragansett, Fitchburg, New Shoreham, Orange, Norwood, Mattapoisett, Smithfield, Northampton, Foxborough, Ayer, Barre, Hartford, Putnam, East Greenwich, Chesterfield, Vineyard Haven, Bristol, Willimantic, Charlemont, Fall River, Chatham, Boston, West Warwick, and Gloucester 457 AM EST Thu Nov 6 2025 ...WIND ADVISORY IS CANCELLED... The threat for wind gusts capable of minor damage has ended. Northwest wind gusts in the 35 to 45 mph range can still be expected during the morning, then steadily decreasing. With the potential for hazardous wind gusts coming to an end, the Wind Advisory will be cancelled. $$ Visit us at http://www.weather.gov/box Loconto
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Nov 5, 11:52 AM EST, 0 minutes earlier.
Area forecast discussion, Nov 5, 11:52 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1152 AM EST Wed Nov 5 2025
.SYNOPSIS...
Dry and seasonably mild conditions today with increasing SW
winds, then a strong cold front generates fast-moving gusty
showers and possibly thunderstorms this evening. Behind the
front strong to damaging wind gusts will develop late this
evening and overnight gradually diminishing during Thursday.
High pressure builds into the region Thursday night and moves
offshore Friday. Weather pattern turns unsettled next weekend as
a series of frontal systems move through, followed by blustery
and colder weather early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
300 AM Update:
Key Messages:
* Mostly clear to start. While dry weather prevails, turning
overcast with canopy of mid-level cloud cover by late morning.
* SWly breezes to around 20-25 mph today. Seasonable temps in
the 50s, near 60 in some spots.
Details:
Ridge of sfc high pressure is in place over Southern New England
early this morning, with initially clear skies and a modest SW wind.
Current temps varied pretty widely but were as low as the low 30s in
interior Southern New England but in the mid 40s for eastern
MA/coastal areas where SW winds were around 5-10 mph. To our west,
infrared satellite was showing considerable midlevel cloud cover
over central and southern NY associated with midlevel moist
advection in a belt of fast westerly flow aloft, extending out well
ahead of an organizing low pressure area over WI.
Dry weather is expected today, but conditions should trend overcast
by the mid-morning to noontime period as this midlevel moisture
advects eastward into our area. This will allow for slow diurnal
warming. A steadily-tightening southwest pressure gradient will also
permit increasing southwest breezes, with shallow mixing allowing
for gusts in the 20-25 mph range as we move into the aftn. Highs in
the 50s today, but a few areas in CT-RI-SE MA could still see
temps near 60 degrees.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
230 AM Update:
Key Messages:
* Fast-moving line of gusty showers and embedded thunderstorms
capable of isolated/sporadic wind damage between 7 pm to midnight
from the Berkshires to the east coast.
* Drying out after midnight, but with a period of strong to damaging
northwest wind gusts in the 55 to 60 mph range for overnight into
early Thurs AM. Downed trees and powerlines in scattered instances
with this period of northwest winds.
* Sunny and still windy for Thursday, but gusts to steadily decrease
after mid-morning Thursday. Highs in the 40s to mid 50s, though
winds will make it feel colder than that.
Details:
Potent mid/upper level shortwave with associated strengthening
sfc frontal wave will be moving through the Gt Lakes, northern
New England and offshore tonight and overnight. Its passage
through the Northeast will bring a couple of anticipated hazards
to Southern New England: the first being a fast-moving line of
low- topped convective showers/embedded thunderstorms through
midnight in lockstep with a strong cold frontal passage, and
then a period of post-frontal strong to damaging northwest wind
gusts for the overnight to early Thurs AM hours.
Model guidance trends from the overnight suite drove wind-
headline changes. Compared to the last 24-hours worth of
guidance, the post-frontal northwest wind gusts doesn't look
quite as robust with slightly-less amplification to the sfc low,
and speeds at the top of the mixed layer being about 5-kt
lower. Weighing that trend, I only felt sufficiently confident
enough to convert the standing High Wind Watch over to High Wind
Warnings for the east slopes of the Berkshires and the Cape and
Islands, where post-cold-frontal northwest wind gusts up to 60
mph are expected. For the rest of Southern New England, the high
wind watch was maintained given the slightly less-robust trend
from overnight. Later shifts today will need to make a decision
on the status of the remaining High Wind Watch pending the
incoming 12z guidance. That still allows for sufficient lead-
time. Without question, some headline will be needed to address
the strong northwest winds.
1/ Cold Frontal Gusty Showers/Thunder Before Midnight
Pretty classic strongly-forced, high-shear but very low instability
convective pre-frontal setting tonight thru midnight. Convective-
permitting models continue to show a broken line or clusters of
gusty convective elements. Not much instability to really speak of
with CAPE values around 200 J/kg or less, but model soundings show
enough CAPE around -10C to support a risk for lightning in some of
the cells. In addition, Southern New England looks primed for added
kinematic support placed in the poleward exit region of an
impressive 120-kt jetstreak at 500 mb, similar to the event which
happened Monday night. While no two events are truly ever 100
percent matches, some of the main synoptic features (digging
shortwave, diffuent flow aloft) also bear some similarities to an
early-October 2020 high shear low CAPE thunderstorm event as well,
though that took place more during the later-afternoon hours.
Timing this threat looks to be around the 7 pm to midnight timeframe
from the Berkshires eastward to the coast. It's also worth noting
that these gusty showers/storms are likely to be hauling eastward,
given 50-55 kt storm motion vectors. It wouldn't entirely shock me
if we do hear of sporadic wind damage associated with these
showers/t-storms, before the northwest winds really pick up for
the overnight. SPC maintains low probabilities for severe
weather conveyed by a marginal risk of severe weather.
2/ Strong to Damaging Winds Overnight to Early Thursday
We then get into the strong cold advection period after the cold
front works its way offshore, which will help to steepen lapse rates
overnight. Working in concert with 6-8 mb per 6 hr pressure rises, a
period of strong to damaging winds are still expected. With a 60-65
kt NW jet at 850 mb over the Berkshires, and then the Cape and
Islands as the low starts to really amplify towards the wee hours of
the morning, felt high wind criterion would be most likely to be met
for those areas, peak gusts for these areas have the potential to
reach 60 mph. Elsewhere, with 55-60 kt at 850 mb, felt gusts could
be close enough to advisory level (50 to 55 mph) to wait another
model cycle before making changes to the Watch. The period of
strongest gusts also just takes place for a handful of hours,
before the jet starts to weaken/pull eastward into early
Thursday morning.
Thursday itself still ends up being a rather windy day with full sun
allowing for a continued deepening mixed layer, but northwest wind
gusts more clock in around 25-40 mph in gusts. Note that daytime
highs in the mid 40s to low 50s, which will feel even colder given
the winds, with wind chills around the freezing mark for the higher
terrain during the day.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Key Messages:
* Initially zonal and progressive pattern becomes increasingly
amplified by early next week.
* Multiple chances of precipitation with bouts of drier weather in
between.
* Above average temperatures to end the week, potential for
significantly cooler conditions early next week.
The theme of the long term forecast will be for the upper air
pattern to progress from a zonal regime late this week into a more
meridional and amplified regime early next week. In terms of
sensible weather impacts, this evolution will lead to a period of
changeable weather Fri-Sun followed by much cooler conditions early
next week.
Expecting a cold night Thursday behind a deepening northern stream
system. NBM shows rapid clearing and decreasing winds allowing for
lows to fall below freezing outside of the Cape and Islands. Cool
spots in the higher terrain may even fall into the mid and lower 20s
by early Friday morning. Strong return flow behind a quick moving
area of high pressure warms 850 mb temps from -negative 3-5C Friday
morning to +5-8C Friday evening. This sharp increase in mid-level
temperatures will translate 10-15 degree warmer low temps Friday
night. Continued WAA brings increasing cloud cover and increasing
POPs later Friday into Saturday. A slow-moving frontal boundary
serves as the forcing mechanism for periods of rain on Saturday as
PWATS increase to 1.5-2 STD above climo. Not seeing too much of a
signal for excessive rainfall amongst the ensembles with the NBM
showing 24hr precip totals generally below 1".
Transient ridge of higher pressure makes a return again to dry the
region out briefly Saturday night into Sunday. Attention then turns
to a deepening and anomalous upper-level longwave trough over the
eastern CONUS in response to a building upper level ridge over the
west. Guidance depicts an area of low pressure developing ahead of
the trough on Sunday followed by a strong cold front later Sunday
into Monday. We may see our first bonafide shot of colder air Monday
and Tuesday of next week as guidance has 850s falling to as low as
minus 10-15C. An early glimpse at forecast temperatures for next
week shows highs struggling into the lower to mid 40s behind the
front on Tuesday.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
18z TAF Update: High confidence.
VFR. Increasing S/SW winds with gusts to 20-25kt later this
afternoon. Cold front will bring scattered showers tonight with
brief MVFR conditions possible, followed by strong W/NW wind
gusts for about 2-3 hours behind it. Most sites should see
40-45kt gusts but we can't rule out 45-50kt gusts at BAF/BDL and
especially Cape Cod/Islands. NW winds slowly diminish Thu but
probably don't drop below 30kt gusts until midday.
KBOS Terminal... High confidence.
KBDL Terminal... High confidence.
Outlook /Thursday Night through Sunday/...
Thursday Night through Friday: VFR. Breezy.
Friday Night: MVFR/IFR conditions possible. Windy with local
gusts up to 30 kt. RA likely.
Saturday: Mainly VFR, with local MVFR possible. Breezy. Chance
RA.
Saturday Night: VFR. Slight chance RA.
Sunday: Mainly VFR, with local MVFR possible. Breezy. Chance
RA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Key Messages:
* Increasing SW winds today reaching gale force over southern
waters toward evening.
* Possible line of gusty showers capable of lightning could
prompt special marine warnings or marine weather statements
late this evening.
* Widespread storm force winds overnight to early Thurs after
wind shift to W-NW. Gusts 50-60 kt.
Storm warnings remain in effect for all waters.
SW winds will be steadily increasing today to around 25 to 30
kt and trending toward gale force SW gusts late in the day
today. Dry weather prevails, although a line of gusty showers
with embedded lightning strikes associated with a strong cold
front later this evening could prompt MWSs/SMWs.
Windshift to NW late tonight and overnight will bring a period
of widespread storm-force gusts 50-60 kt into Thurs AM with
building and rough seas in the 13-16 ft range. A gradual
decrease in gusts into into the 35-40 kt range by Thurs aftn
then trending toward 25-30 kt gusts by early evening.
Outlook /Thursday Night through Sunday/...
Thursday: Moderate risk for gale force winds with gusts up to
45 kt. Rough seas up to 16 ft.
Thursday Night: Low risk for Small Craft Advisory winds with
local gusts up to 30 kt. Local rough seas.
Friday: Low risk for Small Craft Advisory winds with gusts up
to 30 kt. Seas locally approaching 5 ft.
Friday Night: Strong winds with local gusts up to 30 kt. Areas
of rough seas. Rain likely.
Saturday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of rough seas. Chance of rain.
Saturday Night: Winds less than 25 kt. Local rough seas. Slight
chance of rain.
Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...High Wind Watch from 10 PM EST this evening through Thursday
morning for CTZ002>004.
MA...High Wind Watch from 10 PM EST this evening through Thursday
morning for MAZ003>007-010>021-026.
High Wind Warning from 7 PM this evening to 8 AM EST Thursday
for MAZ002-008-009.
High Wind Warning from 10 PM this evening to 8 AM EST Thursday
for MAZ022>024.
RI...High Wind Watch from 10 PM EST this evening through Thursday
morning for RIZ001>008.
MARINE...Storm Warning from 10 PM this evening to 7 AM EST Thursday for
ANZ230-233>237.
Storm Warning from 10 PM this evening to 10 AM EST Thursday
for ANZ231-232-250-251.
Storm Warning from 7 PM this evening to 10 AM EST Thursday for
ANZ254-255.
Storm Warning from 7 PM this evening to 7 AM EST Thursday for
ANZ256.
&&
SYNOPSIS...Loconto/FT
NEAR TERM...Loconto
SHORT TERM...Loconto
LONG TERM...FT
AVIATION...JWD
MARINE...Loconto/FTThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 12:47 AM EST | High Wind Warning | BOX | Barnstable, Dukes, Franklin, Hampden, Hampshire, Nantucket | 26 hr |
Nearby
Wind Advisories in Massachusetts, 2025Wind Advisories in Rhode Island, 2025Wind Advisories in Connecticut, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.